Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 28, 1997, 7:21 AM CDT for McDonald County, Newton County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 28, 1997, 10:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2010 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 281222 FFWSGF MOC119-145-281525- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 721 AM CDT SAT JUN 28 1997 * FLASH FLOOD WARNING FOR MCDONALD COUNTY - SOUTHWESTERN MISSOURI NEWTON COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1025 AM CDT * SOME AREAS OR STREAMS AFFECTED NEOSHO ANDERSON BIG SUGAR CREEK INDIAN CREEK * CAUSE AND EFFECT AT 720 AM...THUNDERSTORMS CONTINUE TO REDEVELOP OVER NEWTON AND MCDONALD COUNTIES OF SOUTHWEST MISSOURI. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 5AM. * FORECAST CONDITIONS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHWEST MISSOURI AND NORTHEAST OKLAHOMA THROUGH 9 AM...WITH ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE TO THREE INCHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TAGGART/RIDDLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:29 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 28, 2:29 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT SAT JUN 28 1997 FCST PROBLEM REMAIN POPS. DEFINITE SUMMER PATTERN OVER AREA AS WEATHER AND TSTM DEVELOPMENT TRIGGERED BY HARD TO TIME SHORT WAVES AT 70H AND 50H. ONE THAT MOVED THROUGH SW MO TODAY OVR SE MO CONTINUING TO SET OFF TSTMS..MNLY IN THE UNO AREA. 00Z 50H UPPER AIR AND WATER VAPOR LOOP SHOWS NEXT RATHER POTENT WAVE OVR WRN TX/SW OKLA. OVERALL FCST FAIRLY STRAIGHTFORWARD...NEED TO INCLUDE POPS THRU SUNDAY ACROSS CWA. BUT ENOUGH DIFFERENCES IN HANDLING THE 50H SHORT WAVE IN SW OKLA TO GIVE HEADACHES IN TRYING TO PLACE WHEN AND WHERE HEAVIEST RAINS TO FALL. BASED ON CURRENT LOCATION AND TSTMS IN WRN TX WILL INTIALLY FOLLOW ETA WHICH TRACKS THE SHORT WAVE THE FURTHEST SOUTH THRU 24 HRS INTO ECNTRL OKLA. AVN/NGM FURTHER NORTH WITH VORT MAX ALONG OKLA/KS/MO BORDER AT 24HRS. ETA WOULD KEEP BEST CHCS FOR TSTMS OVR SE MO (NR OLD VORT MAX/WASHED OUT FRONT) AND OVR NRN ARK/OKLA THRU 00Z. NGM/AVN VERY AGRESSIVE WITH LOTS OF PCPN OVR SW MO BY THIS AFTN. WITH UNCERTAINITY AND UNSTABLE AIRMASS IN PLACE...WOULD NOT TINKER MUCH WITH GOING FCST TODAY...HAVING HIGHEST POPS SOUTH OF I-44...TAPPERING OFF FURTHER NORTH AND WEST TO 30 IN CNTRL MO. NWSO ICT CALLED AND THEY ARE GOING 30 POPS FOR ADJACENT SECTIONS OF SE KS. THIS SEEMS GOOD. CONFIDENCE BEYOND 24 HRS IS LOW...BUT ETA DRAGS VORT MAX NE INTO SRN MO BY 36 HRS WITH AVN/NGM KEEPING IT IN THE AREA. EITHER WAY LOOKS LIKE BEST CHCS FOR RAIN MAY COME TONIGHT...NOT GOOD FOR SGF FIREWORKS SHOW. MAY NEED TO UP POPS FROM CURRENT FCST FOR TONIGHT. VORT MAX TO MOVE INTO SE MO ON SUNDAY...SHIFTING HIGHEST POPS INTO ERN CWA. WOULD HIGHLIGHT HVY RAIN POTENTIAL IN SRN CWA AGAIN TODAY AND TONIGHT. PULSE TYPE CELLS COULD GIVE LOCAL SVR WX THIS AFTN/EVE. AS FOR TEMPS...FWC/FAN CLOSE AND WILL GO WITH THEM. MY THOUGHTS FOR TODAY.... JLN/SE KS...PTLY CLDY...40 POPS. LOCALLY HVY RAIN PSBL. HI UPR 80S. S 10. SGF...PTLY CLDY...50 POPS. LOCALLY HVY RAIN PSBL. HIGH MID 80S. S 10. UNO...SCAT SHOWERS/STORMS. LOCALLY HVY RAIN PSBL. HIGH MID 80S. S 10. AIZ/VIH...PTLY CLDY....30 POPS. HIGH MID 80S. SE 10. . CCF SGF TT 085/068 085J/068 087 06553 JLN TE 087/070 089/070 090 06453 RIDDLE
In the hours before
Special weather statement, Jun 28, 4:52 AM CDT, 2 hours 29 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT SAT JUN 28 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL AND POSSIBLE SEVERE WEATHER TODAY AND TONIGHT... THE AIRMASS OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND CENTRAL MISSOURI WILL REMAIN MOIST AND UNSTABLE TODAY THROUGH SUNDAY. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE REGION GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. FOR THE DAYLIGHT HOURS TODAY...WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE AREA. FOR TONIGHT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AS A STRONG DISTURBANCE MOVES OUT OF OKLAHOMA AND INTO SOUTHERN MISSOURI OVERNIGHT. THESE STORMS MAY FORM AN ORGANIZED COMPLEX AND MOVE THROUGH SOUTHERN MISSOURI OVERNIGHT INTO SUNDAY MORNING. THE MAIN THREAT THE NEXT 24 HOURS WILL BE HEAVY RAINFALL AND RESULTANT LOCALIZED FLASH FLOODING. RAINFALL RATES OF UP TO TWO INCHES IN AN HOUR MAY OCCUR WITH ISOLATED STORMS. BRIEF SEVERE WEATHER WILL BE POSSIBLE WITH ISOLATED STORMS PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH. WITH ALL THE OUTDOOR EVENTS THIS WEEKEND...PERSONS SHOULD BE ALERT AND KEEP AN EYE ON THE SKY AND SEEK SHELTER WHEN THUNDER AND LIGHTNING ARE OBSERVED. ANYONE CAMPING OR FLOATING ALONG AREA RIVERS AND STREAMS SHOULD BE ALERT FOR POSSIBLE FLASH FLOODING AND WATCH FOR FAST RISES IN RIVER LEVELS. SPOTTER ACTIVATION MAY BE REQUIRED OVER PARTS OF THE AREA THIS AFTERNOON AND TONIGHT. RIDDLE
Special weather statement, Jun 28, 5:00 AM CDT, 2 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT SAT JUN 28 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL AND POSSIBLE SEVERE WEATHER TODAY AND TONIGHT... THE AIRMASS OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND CENTRAL MISSOURI WILL REMAIN MOIST AND UNSTABLE TODAY THROUGH SUNDAY. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE REGION GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. FOR THE DAYLIGHT HOURS TODAY...WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE AREA. FOR TONIGHT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AS A STRONG DISTURBANCE MOVES OUT OF OKLAHOMA AND INTO SOUTHERN MISSOURI OVERNIGHT. THESE STORMS MAY FORM AN ORGANIZED COMPLEX AND MOVE THROUGH SOUTHERN MISSOURI OVERNIGHT INTO SUNDAY MORNING. THE MAIN THREAT THE NEXT 24 HOURS WILL BE HEAVY RAINFALL AND RESULTANT LOCALIZED FLASH FLOODING. RAINFALL RATES OF UP TO TWO INCHES IN AN HOUR MAY OCCUR WITH ISOLATED STORMS. BRIEF SEVERE WEATHER WILL BE POSSIBLE WITH ISOLATED STORMS PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH. WITH ALL THE OUTDOOR EVENTS THIS WEEKEND...PERSONS SHOULD BE ALERT AND KEEP AN EYE ON THE SKY AND SEEK SHELTER WHEN THUNDER AND LIGHTNING ARE OBSERVED. ANYONE CAMPING OR FLOATING ALONG AREA RIVERS AND STREAMS SHOULD BE ALERT FOR POSSIBLE FLASH FLOODING AND WATCH FOR FAST RISES IN RIVER LEVELS. SPOTTER ACTIVATION MAY BE REQUIRED OVER PARTS OF THE AREA THIS AFTERNOON AND TONIGHT. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Jun 27, 10:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 52 min |
| Jun 28, 7:29 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | SGF | Howell, Shannon | 4 hr |
| Jun 28, 4:13 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 5 hr |
| Jun 28, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 49 min |
| Jun 28, 4:44 PM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.